MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DOUBLE-SIDED TRIAL SPACER LORDOTIC/LRG 7MM/8MM HEIGHT; TEMPLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DOUBLE-SIDED TRIAL SPACER LORDOTIC/LRG 7MM/8MM HEIGHT; TEMPLATE
Model Number 03.841.307
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the end of a double-sided trial spacer broke off in the patient¿s disc space while the surgeon was trailing.The surgeon was able to remove it with a hemostat.No fragments generated.There was a surgical delay of three (3) minutes.The procedure was successfully completed.There was no patient consequence.This report involves one (1) double-sided trial spacer lordotic/lrg 7mm/8mm height.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history lot, part number: 03.841.307, lot number: t154795, manufacturing site: tuttlingen, release to warehouse date: 26-apr-2018.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Investigation summary: background.It was reported that on (b)(6) 2021, the end of an double-sided trial spacer broke off in the patient¿s disc space while the surgeon was trialing.The surgeon was able to remove it with a hemostat.No fragments generated.There were 3 minutes surgical delay.The procedure successfully completed.No patient consequence.This complaint involves one (1) device.H6: investigation flow: damage.Please note investigation will be done on both image and actual device.Photo review: the image(s) was reviewed based on the supplied image(s) located in pc's attachments section received through 03mar2021, and the complaint condition(s) of broken was confirmed as the image showed the 8l trial spacer sheared off from the instrument.Visual inspection: visual inspection of the returned device revealed the 8l trial spacer fractured/broke at the most proximal thread.The laser weld between the shaft and spacer also broke.No other damage was noted to the other features or components of the device.Document/specification review: based on the review of the drawings, no design issues contributing to relevant complaint condition were identified.Investigation conclusion: the complaint condition was confirmed for the instrument.No definitive root cause was able to be determined as the circumstances surrounding the complaint are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DOUBLE-SIDED TRIAL SPACER LORDOTIC/LRG 7MM/8MM HEIGHT
Common Device Name
TEMPLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11564137
Report Number2939274-2021-01511
Device Sequence Number17267413
Product Code HWT
UDI-Device Identifier10705034732619
UDI-Public(01)10705034732619
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.841.307
Device Catalogue Number03.841.307
Device Lot NumberT154795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR